Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 87, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 23, 2001, 10:02 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 23, 2001, 10:02 PM CDT (03:02 UTC)
- Expired
- May 23, 2001, 10:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 10:20 PM CDT | Thunderstorm Wind 60 E | Nashville, AR | Several large trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 2806 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 240305 SVRSHV ARC061-133-240345- /NEW.KSHV.SV.W.0122.240302-240345/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1002 PM CDT WED MAY 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN SOUTHWEST ARKANSAS SEVIER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 1045 PM CDT * AT 1002 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF GILLHAM...OR ABOUT 13 MILES NORTHWEST OF DIERKS...MOVING SOUTHEAST AT 45 MPH. THIS STORM WILL SKIRT NORTHEAST SEVEIR COUNTY. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER DIERKS AT 1015 PM CDT OVER LOCKSBURG AT 1015 PM CDT. THE THUNDERSTORM WILL PRODUCE WINDS TO NEAR 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN SOUTHWEST ARKANSAgS SEVIER COUNTY IN SOUTHWEST ARKANSAS UNTIL 1045 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:00 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 23, 9:00 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT WED MAY 23 2001 WILL UPDATE THE CURRENT ZONES TO MAKE A FEW MINOR ADJUSTMENTS. SHOWERS AND THUNDERSTORMS ALREADY ENTERING THE FAR NORTHWEST ZONES. 06 PREVIOUS NUMBERS... SHV 61/78/55/76 2310 MLU 63/78/55/75 2320 TXK 62/77/52/73 3210 TYR 61/80/54/77 2331 LFK 58/83/58/79 1342 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 10:28 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 47 min |
| May 23, 10:45 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.